Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 12, 2017, 11:39 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 13, 2017, 11:39 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
714
WGUS43 KGRB 121639
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1139 AM CDT Mon Jun 12 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-130739-
/O.NEW.KGRB.FL.W.0025.170612T1639Z-000000T0000Z/
/RIBW3.1.ER.170612T1434Z.170612T1515Z.000000T0000Z.NO/
1139 AM CDT Mon Jun 12 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Big Rib River at Rib Falls.
* At 10:15 AM Monday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet, Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$2 follow-up statements
563
WGUS83 KGRB 130117
FLSGRB
Flood Statament
National Weather Service Green Bay WI
817 PM CDT Mon Jun 12 2017
...The Flood Warning continues for the following rivers in
Wisconsin..
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Big Rib River at Rib Falls affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-073-131617-
/O.CON.KGRB.FL.W.0026.000000T0000Z-170615T2100Z/
/RRLW3.1.ER.170613T0135Z.170613T1200Z.170615T0300Z.NO/
817 PM CDT Mon Jun 12 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 6:30 PM Monday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 13.4 feet by tomorrow morning. The river will fall
below flood stage by Wednesday before midnight.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-131617-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.170612T1434Z.170612T1915Z.000000T0000Z.NO/
817 PM CDT Mon Jun 12 2017
The Flood Warning continues for
The Big Rib River at Rib Falls.
* At 7:15 PM Monday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet, Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$244
WGUS83 KGRB 131224
FLSGRB
Flood Statament
National Weather Service Green Bay WI
724 AM CDT Tue Jun 13 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Rib River at Rib Falls AFFECTING Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-131254-
/O.CAN.KGRB.FL.W.0025.000000T0000Z-170613T1224Z/
/RIBW3.1.ER.170612T1434Z.170612T1915Z.170613T0000Z.NO/
724 AM CDT Tue Jun 13 2017
The Flood Warning is cancelled for
The Big Rib River at Rib Falls.
* At 5:15 AM Tuesday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* At 9.0 feet, There is minor flooding of low land downstream between
Rib Falls and Marathon City. There is minor flooding in Lions park
in Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 12, 5:18 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 12, 5:18 AM CDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 518 AM CDT Mon Jun 12 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 344 AM CDT Mon Jun 12 2017 Precipitation trends today into Tuesday the forecast issue. Radar shows primary convection overnight has shifted east of Door County early this morning. However at 3am, the surface front remains over central and east central Wisconsin, with a few locations south of this front near 80 degrees yet. Various instability progs indicate unstable conditions remain over central and east central Wisconsin along the 850 frontal boundary. Therefore will not end but taper off the chances of storms for a time this morning. Radars show persistent storms over west central Wisconsin near the ARX area in the more unstable air which could slide along the front later this morning. Forecast soundings suggest a cap remains over east central Wisconsin but erodes this afternoon. A few of these storms over central and east Wisconsin will still be capable of producing locally heavy rainfall with pwats ranging from 1.50 to 2.00 inches. The 850 front begins to lift back north again tonight into Tuesday as the broad upper low system works into the Northern Plains and the flow aloft becomes more southwest again. Will taper off the convection tuesday afternoon as the 850 warm front is progged to lift north of the state. These storms will likely be more elevated across the north as the surface front remains south of the area through Tuesday and leaves much of the area in a easterly flow with cooler but near normal temperatures. Will focus higher pops along and near the 850 front movement through Tuesday. As far as severe potential today and tonight. Stronger storms possible over central and east central Wisconsin near the surface front and unstable moist airmass. A marginal risk day 1 is posted for part of central and east central Wisconsin. .LONG TERM...Tuesday Night Through Sunday Issued at 344 AM CDT Mon Jun 12 2017 Forecast concerns continue to revolve around severe weather potential through the middle of this upcoming week. Will continue to use a multi-model blend for this forecast. Tuesday night through Wednesday night...Shortwave wave ridging will be moving across the forecast area Tuesday night into Wednesday morning. It will help to surpress convection along the lingering warm front, which will be lifting north. Will still have a chance of showers and storms, but severe weather chances will most likely reside west of the region closer to a cold front. This cold front will move east on Wednesday, and move across the area on Wednesday night. As temperatures cool aloft with incoming height falls, severe chances will ramp up again late Wednesday afternoon into Wednesday evening. It appears that the highest chances of severe weather will occur over central and north-central WI where convection has better potential to interact with daytime instability than further east. Damaging winds and large hail will continue to be the primary threats. Rest of the forecast...Behind the front, temperatures will remain above normal though should see a reprieve from the higher humidity. The region will be on the southern periphery of broad shortwave troughing on Thursday through Saturday. As height falls gradually occur should see perhaps a small chance for showers expand on Fri and Sat to cover most of the area. Then turning cooler and more pleasant by late in the weekend. && .AVIATION...for 12Z TAF Issuance Issued at 517 AM CDT Mon Jun 12 2017 Scattered ifr cigs and vsbys due to fog were noted over north central and parts of central Wisconsin which mainly impacts the RHI and AUW tafs. The chance for thunderstorms will continue today over mainly central and east central Wisconsin as a frontal boundary stalls over the area. Convection will spread back northward tonight into Tuesday. Otherwise after a period of IFR/MVFR cigs this morning, VFR conditions to return this afternoon, but with thunderstorms chances increasing. && .HYDROLOGY... Issued at 344 AM CDT Mon Jun 12 2017 The widespread 2 to 4 inches of rain which fell across North Central Wisconsin the last 24 hours will increase flows on the main stem rivers of the Menominee and Wisconsin. Flood Advisories may be needed today for parts of these rivers. More heavy rainfall is expected over central and east central Wisconsin today and tonight. This area missed out on the heavier rainfall the last 24 hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MPC AVIATION.......TDH HYDROLOGY......TDH
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1136 AM CDT Mon Jun 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131645- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1136 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected at times later this afternoon south of a Merrill to Sturgeon Bay line, and then across the entire area tonight. A few of the storms could become severe with damaging winds and hail, especially south of a Merrill to Sturgeon Bay line. Torrential rainfall is also expected with the storms that could lead to urban street flooding and ponding of water on area roadways. Due to the heavy rainfall on Sunday and Sunday night, the Wisconsin River continues to flow faster than normal. Caution should be used if boating or fishing on the Wisconsin River. Other rivers across the region will also be on the rise. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional periods of thunderstorms will occur from Tuesday through Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on Wednesday afternoon and evening. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. The Wisconsin River will continue to flow faster than normal due to recent heavy rains and additional rainfall expected over the next few days. Other rivers across north-central and northeast Wisconsin will be on the rise as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and tonight, especially south of a Merrill to Sturgeon Bay line. Spotters are requested to report wind gusts over 45 mph, hail over 1/2 inch in diameter or any flooding. LMZ521-522-541>543-131645- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1136 AM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms late this afternoon south of Sturgeon Bay which could pose a hazard to mariners. There is a chance of thunderstorms across the entire area tonight. Some of these storms could produce strong winds, frequent cloud to water lightning strikes and blinding rain which could reduce visibilities below one mile for a period of time. The greatest risk of strong winds will be south of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periods of thunderstorms are likely to occur from Tuesday through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. A chance of thunderstorms will return on Friday and Saturday. Severe weather appears unlikely at this time. Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:05 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 40 min |
| Jun 11, 7:22 PM CDT | Areal Flood Advisory | GRB | Vilas | 5 hr |
| Jun 11, 7:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 65 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 49 min |
| Jun 11, 7:58 PM CDT | Areal Flood Advisory | GRB | Oneida | 5 hr |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 33 min |
| Jun 11, 8:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 62 min |
| Jun 11, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 38 min |
| Jun 11, 8:53 PM CDT | Special Weather Statement | GRB | Florence, Forest | 67 min |
| Jun 11, 9:00 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 45 min |
| Jun 11, 9:11 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 49 min |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette, Oconto | 42 min |
| Jun 11, 9:32 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 26 min |
| Jun 11, 9:51 PM CDT | Special Weather Statement | GRB | Lincoln | 39 min |
| Jun 11, 10:15 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 45 min |
| Jun 11, 11:23 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca and 1 more | 67 min |
| Jun 12, 1:34 AM CDT | Special Marine Warning | GRB | 41 min | |
| Jun 12, 2:12 AM CDT | Special Marine Warning | GRB | 48 min | |
| Jun 12, 4:04 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Jun 12, 4:04 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Jun 12, 6:20 AM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Oneida, Portage | 48 hr |
| Jun 12, 11:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 3 days |
| Jun 12, 3:43 PM CDT | Special Weather Statement | GRB | Waushara | 47 min |
| Jun 12, 4:02 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 43 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 58 min |
| Jun 12, 4:54 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 51 min |
| Jun 12, 5:08 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 36 min |
| Jun 12, 5:39 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 51 min |
| Jun 12, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 63 min |
| Jun 12, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 55 min |
| Jun 12, 6:24 PM CDT | Areal Flood Advisory | GRB | Calumet, Waushara, Winnebago | 3 hr |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 30 min |
| Jun 12, 6:35 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Waupaca | 3 hr |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Shawano, Waupaca, Winnebago | 40 min |
| Jun 12, 6:40 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 12, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 52 min |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.